Mississippi, 2006Lightning Strike in Mississippi, August 26, 2006
August 26, 2006 · NWS LIX · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Aug 26, 3:22 PM CST, 8 minutes earlier.
Area forecast discussion, Aug 26, 3:22 PM CST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
422 PM CDT SAT AUG 26 2006
.DISCUSSION...UPPER AIR ANALYSIS SHOWED A VIGOROUS LOW OVER
NORTHERN UTAH AND AN ANTICYCLONIC CIRCULATION OVER OVER GEORGIA
WITH THE RIDGE AXIS EXTENDING SOUTHWEST TO WEST. PRECIPITABLE
WATER PLOTS REVEALED A SWATH OF GREATER THAN 2.3 INCHES ACROSS
SOUTH LOUISIANA AND SOUTH MISSISSIPPI. THIS MORNING LOCAL SOUNDING
REVEALED A PW VALUE OF 2.3 INCHES...NO CAP OR INVERSION...CAPE
VALUE AROUND 2500 J/KG.
A VERY DIFFICULT FORECAST IS ON THE PLATE AND SHORT RANGE MODELS ARE
STUMBLING WITH ERNESTO AND TIMING OF THE TROUGH/COLD FRONT FOR THURSDAY.
MEANWHILE...AS THE TROUGH UPSTREAM IS EXPECTED TO MOVE TO NEBRASKA
BY LATE SUNDAY...STALL THROUGH TUESDAY AND PUSH EAST OVER THE OHIO
VALLEY BY THURSDAY. THIS FEATURE WILL PULL THE MOISTURE AXIS NORTH
OF THE AREA SUNDAY NIGHT AND RAIN CHANCES SHOULD RETURN TO NEAR
NORMS MONDAY THROUGH WEDNESDAY. THE TROUGH MAY OR MAY NOT LIFT THE
TS ERNESTO POSSIBLY HURRICANE ERNESTO NORTH ACROSS THE EASTERN GULF.
RIDGE NOT EXPECTED TO BE AS STRONG GOING INTO NEXT WEEK. WITH THE
ERNESTO 5 TO 7 DAY TRACK STAYING E OF 90W...DRY AIR ON THE BACK SIDE
WILL FILTER IN DUE TO THE CIRCULATION OF ERNESTO. A TROUGH IS
EXPECTED TO DRIVE A FRONT INTO THE AREA THURSDAY INTO FRIDAY AND
RAIN CHANCES ARE EXPECTED LOWER THAN NORMS THURSDAY THROUGH NEXT
WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 73 88 73 91 / 50 70 30 60
BTR 75 89 75 92 / 50 70 30 50
MSY 78 90 78 92 / 50 70 30 50
GPT 76 88 75 91 / 50 70 30 40
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Aug 26, 9:39 AM CST, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1039 AM CDT SAT AUG 26 2006
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-271200-
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-
PEARL RIVER-HANCOCK-HARRISON-JACKSON-
1039 AM CDT SAT AUG 26 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
...LOCALLY HEAVY RAINFALL EXPECTED TODAY...
A VERY MOIST TROPICAL AIRMASS IN PLACE ACROSS THE OUTLOOK AREA
COUPLED WITH NORMAL DAYTIME HEATING WILL LEAD TO NUMEROUS TO
WIDESPREAD SLOW MOVING THUNDERSTORMS THIS AFTERNOON AND THIS
EVENING. HOURLY RAINFALL RATES AROUND 1 TO 3 INCHES WILL LEAD TO
LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. THE FRAGILE
INFRASTRUCTURE OF DRAINAGE AND LINGERING DEBRIS FROM HURRICANE
KATRINA WILL FURTHER AGGRAVATE FLOODING CONDITIONS.
IN ADDITION TO THE HEAVY RAINFALL...THE STRONGER THUNDERSTORMS
THIS AFTERNOON WILL ALSO BE CAPABLE OF PRODUCING FREQUENT
LIGHTNING AND WIND GUSTS TO 40 MPH. THUNDERSTORM COVERAGE IS
EXPECTED TO DIMINISH LATER THIS EVENING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NUMEROUS THUNDERSTORMS WITH THE POTENTIAL FOR LOCALLY HEAVY
RAINFALL...FREQUENT LIGHTNING AND GUSTY WINDS ARE AGAIN POSSIBLE
SUNDAY. SCATTERED MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS
ARE THEN EXPECTED THROUGH THE REMAINDER OF THE PERIOD. ORGANIZED
SEVERE THUNDERSTORMS THOUGH ARE NOT EXPECTED.
TROPICAL STORM ERNESTO IS FORECASTED TO MOVE INTO THE CENTRAL GULF
OF MEXICO BY THURSDAY AS A CATEGORY 3 HURRICANE. ALL INTERESTS IN
THE OUTLOOK AREA ARE ENCOURAGED TO MONITOR THE LATEST ADVISORIES
REGARDING ERNESTO.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...IF FLOODING IS
OBSERVED IN YOUR AREA THIS AFTERNOON...PLEASE NOTIFY YOUR LOCAL
LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
Lightning, Pike
- When
- August 26, 3:30 PM CST
- Where
- Pike County, Mc Comb
- Deaths
- 1 direct, 0 indirect
- Reported by
- NEWSPAPER
- Coordinates
- 31.175, -90.404 (the zone’s center; the record gives no point)
A 64 year old man was a fatally shocked by a lightning discharge while talking on the telephone. He succumbed to his injuries during the early morning hours of Aug 27.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in Colorado, August 26, 20063 injured · $1.0 million · 1 in hail · 9 events
- Lightning Strikes in Michigan, August 26, 20061 injured · $503,000 · 4 events
- Damaging Winds and Lightning Strike in West Virginia, August 26, 2006$542,000 · 50 kt wind · 3 events
- Flash Flood and Hail in Texas, August 26, 2006$230,000 · 1 in hail · 7 events
- Hail and Damaging Winds in Oklahoma, August 26, 2006$113,000 · 1 in hail · 21 events
- Lightning Strike in Missouri, August 26, 20061 injured · $25,000 · 1 event
- Hail and Damaging Winds in Virginia, August 26, 2006$29,000 · 50 kt wind · 4 events
- Tornado in Colorado, August 26, 2006F1 · 1 event
- Lightning Strike in Missouri, August 26, 2006$25,000 · 1 event
- Lightning Strike in New Jersey, August 26, 2006$25,000 · 1 event
- Flash Flood and Hail in Oklahoma, August 26 to 27, 2006$6,000 · 1.75 in hail · 13 events
- Hail in Colorado, August 26, 20062 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531599.